• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

My Husband is Worse on Prozac!

H

HeaCor

New member
Joined
Jan 12, 2015
Messages
1
Hi all,

New to the forum and at my wits end.

Just in oct/nov my husband's anxiety and depression resurfaced. We went to the doctor who describe just a weeks worth of diazapam and said each should come back to get him put on prozac. He felt a lot better following on from this and did not feel the need. However, between Christmas and new year he struggled again and we went back. The doctor at first refused to give him anything immediate instead prescribing prozac. My husband persuaded her to give him diazapam again on top of this and once again she gave him just a weeks worth with the caveat that he would not get anymore from her or any other doctor in the surgery. She made us feel like he was a druggy.

Since being on the prozac he has got far worse this evening even going as far as saying that he would be better off if he were not alive, he has assured me this was a cry for help and he did not mean it. We are however going to get an emergency appointment tomorrow but wanted some advice. The diazapam really helps him the prozac makes him feel like crap. I am aware diazapam is addictive and not a long term fix. What do we do?
 
Mayfair

Mayfair

Well-known member
Joined
Jun 12, 2010
Messages
36,633
Location
8,539
Hi Hea,

:welcome:

I'm not sure to your final question, but I thought I would say hello :)
 
Purple Chaos

Purple Chaos

Well-known member
Joined
Oct 23, 2014
Messages
1,079
Hi HeaCor and welcome to the forum.

Unfortunately many find that antidepressants make them feel worse before they start working properly. I think the general rule is to give it 3-4 weeks but it varies. You'll be able to ask about this at the doctors tomorrow. It could be that the doctor will try him on a different AD as Prozac is making him feel so much worse.

Diazepam is only usually prescribed for very short periods of time (though I know of some who have been on it longer than necessary). It's a tranquiliser with high dependency and tolerance issues. Withdrawal is also supposed to be pretty unpleasant.

I think all you can do is stress how much worse your husband has been since taking these meds. Good luck with the emergency appointment tomorrow. I hope that it goes well and you get the answers you need.
 
Top